MAUDE Adverse Event Report: GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ ENTERIC BACTERIAL PANEL; GASTROINTESTINAL PATHOGEN PANEL MULTIPLEX NUCLEIC ACID-BASED ASSAY SYSTEM

GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ ENTERIC BACTERIAL PANEL; GASTROINTESTINAL PATHOGEN PANEL MULTIPLEX NUCLEIC ACID-BASED ASSAY SYSTEM
Catalog Number 442963
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use of bd max¿ bacterial panel, a false negative salmonella patient result was obtained.The bd max reported a negative result for salmonella spp.Twice, although salmonella grew in culture.Agglutination identified serogroup d, and further diagnostic testing confirmed the isolate as salmonella enteritidis.There was no report of patient impact.This is report 2 of 2.
 
Additional Manufacturer Narrative
D.2.Additional medical device types: pch, pci.E.1.Initial reporter phone #: (b)(6).A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation summary: introduction: the complaint investigation for discrepant results with the bd max¿ enteric bacterial panel kit (ref.(b)(4)) lot 5262914 was performed by the review of manufacturing records, retain material testing, review of customer¿s data and by the complaint¿s history review.Customer reported a single sample that tested negative twice for the salmonella spp.(salm) target using the bd max¿ enteric bacterial panel, whereas the customer reported positive stool culture results identifying salmonella serogroup d.Batch history review: the review of quality control records of bd max¿ enteric bacterial panel assay lot 5262914 revealed no anomalies that could explain the customer¿s discrepant results.Investigational testing: the retain material of bd max¿ enteric bacterial panel from lot 5262914 was tested and the results were as expected.Customer provided run files for runs #19 and #22, along with the database from bd max¿ instrument (b)(6), for one sample (#370) suspected of a false-negative result for the salmonella target (run 19/position b10; run 22/position b5).The customer reported obtaining a salmonella spp positive result for this sample in culture, during evaluation testing of the bd max¿ system, when patient samples were tested in parallel with routine stool culture.Manual pcr curve adjudication revealed late and low amplification in the vic channel (salmonella target) for the initial test, but the signal did not reach the threshold to be considered positive.No anomaly was observed in the repeat test, with a flat curve and no amplification in any of the positive channels, including vic.Low positive samples can occur due to bacterial titers in the specimen being at or near the assay limit of detection.Moreover, limits of detection can vary between assays and verification methods, this may account for the discrepancies observed by the customer.Also, it must be noted that manual curve adjudication has limitations; visual examination of pcr curves for low signal is a conservative assessment of the data.Considering that no other complaint for a similar issue was received for this lot, as well as investigation results, no reagents issue is suspected.There is no indication of a reagent issue based on the analysis of the complaints received for discrepant results on bd max¿ enteric bacterial panel kit lot 5262914.Conclusion: the root cause was not identified.However, samples at the assay limit of detection (lod) is the most likely cause to explain the customer¿s discrepant results.Bd cannot confirm the complaint based on the investigation that was performed.Bd did not initiate a corrective and preventive action plan since no new hazard was identified.
 
Event or Problem Description

Brand Name
BD MAX¿ ENTERIC BACTERIAL PANEL
Common Device Name
GASTROINTESTINAL PATHOGEN PANEL MULTIPLEX NUCLEIC ACID-BASED ASSAY SYSTEM
Manufacturer (Section D)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer (Section G)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key25104820
Report Number3007420875-2026-00113
Device Sequence Number10757253
Product Code OOI
UDI-Device Identifier00382904429638
UDI-Public(01)00382904429638(17)270515(10)5262914
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K214122
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number442963
Device Lot Number5262914
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2026
Supplement Date Received by Manufacturer05/11/2026
Initial Report FDA Received Date05/06/2026
Supplement Report FDA Received Date05/21/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown